Alert archive / Michigan / Gale Warnings in 2013
Gale Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Jan 15, 2013, 11:25 AM EST. It took effect at Jan 16, 2013, 4:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2013, 11:25 AM EST (16:25 UTC)
- In effect from
- Jan 16, 2013, 4:00 AM EST
- Expired
- Jan 16, 2013, 3:52 PM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
438 WHUS73 KGRR 151625 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1125 AM EST TUE JAN 15 2013 LMZ844>849-160030- /O.CON.KGRR.SC.Y.0004.000000T0000Z-130116T0900Z/ /O.UPG.KGRR.GL.A.0002.130116T0900Z-130117T0000Z/ /O.NEW.KGRR.GL.W.0002.130116T0900Z-130117T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1125 AM EST TUE JAN 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO SOUTHWEST GALES WEDNESDAY. * WAVES...2 TO 4 FEET TODAY...BUILDING TO 3 TO 5 FEET TONIGHT AND TO 5 TO 8 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
5 follow-up statements
561 WHUS73 KGRR 152030 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EST TUE JAN 15 2013 LMZ844>849-160430- /O.CON.KGRR.SC.Y.0004.000000T0000Z-130116T0900Z/ /O.CON.KGRR.GL.W.0002.130116T0900Z-130117T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 330 PM EST TUE JAN 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO SOUTHWEST GALES WEDNESDAY. * WAVES...2 TO 4 FEET TODAY...BUILDING TO 3 TO 5 FEET TONIGHT AND TO 6 TO 10 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
467 WHUS73 KGRR 160321 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1021 PM EST TUE JAN 15 2013 LMZ844>849-161130- /O.CON.KGRR.SC.Y.0004.000000T0000Z-130116T0900Z/ /O.CON.KGRR.GL.W.0002.130116T0900Z-130117T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1021 PM EST TUE JAN 15 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS TONIGHT...INCREASING TO 35 KNOT GALES ON WEDNESDAY. * WAVES...2 TO 3 FEET TONIGHT. 4 TO 7 FEET BUILDING TO 6 TO 10 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
850 WHUS73 KGRR 160846 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 AM EST WED JAN 16 2013 LMZ844>849-161700- /O.CAN.KGRR.SC.Y.0004.000000T0000Z-130116T0900Z/ /O.CON.KGRR.GL.W.0002.130116T0900Z-130117T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 346 AM EST WED JAN 16 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY AND HAS BEEN REPLACED WITH A GALE WARNING. * WINDS...SOUTHWEST TO 30 KNOTS INCREASING TO 35 KNOT GALES. WEST NORTHWEST 20 TO 25 KNOTS TONIGHT. * WAVES...4 TO 6 FEET BUILDING TO 6 TO 10 FEET TODAY. 4 TO 8 FEET TONIGHT SUBSIDING TO 3 TO 5 FEET TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
364 WHUS73 KGRR 161614 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1114 AM EST WED JAN 16 2013 LMZ844>849-170000- /O.CON.KGRR.GL.W.0002.000000T0000Z-130117T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1114 AM EST WED JAN 16 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST GALES OF 35 TO 40 KNOTS TODAY...DECREASING TO WEST TO NORTHWEST WINDS TONIGHT OF 20 TO 25 KNOTS. * WAVES...6 TO 10 FEET TODAY...SUBSIDING TO 4 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
383 WHUS73 KGRR 162052 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 352 PM EST WED JAN 16 2013 LMZ844>849-170500- /O.CAN.KGRR.GL.W.0002.000000T0000Z-130117T0000Z/ /O.NEW.KGRR.SC.Y.0005.130116T2052Z-130118T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 352 PM EST WED JAN 16 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 30 KNOTS OVERNIGHT. * WAVES...6 TO 10 FEET...SUBSIDING TO 3 TO 6 FEET THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 15, 6:46 AM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Jan 15, 6:46 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
646 AM EST TUE JAN 15 2013
.SYNOPSIS...
ISSUED AT 332 AM EST TUE JAN 15 2013
SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE ALONG THE LAKE SHORE
TODAY AND TONIGHT...BUT LITTLE TO NO ACCUMULATION IS EXPECTED. BY
WEDNESDAY A CLIPPER COMES ACROSS THE STATE. THIS WILL BRING A MORE
WIDESPREAD SNOW THAT SHOULD BECOME ENHANCED BY THE WARM WATERS OF
LAKE MICHIGAN. AREAS OVER WEST CENTRAL LOWER MICHIGAN MAY PICK UP 2
TO 4 INCHES OF SNOW...BUT LESS SNOW IS EXPECTED FURTHER SOUTH.
AREAS NEAR I-96 SHOULD SEE AROUND AN INCH...WITH EVEN LESS AMOUNTS
SOUTH OF I-96.
NO BIG STORMS ARE FORECASTED...HOWEVER WE MAY SEE MORE LAKE EFFECT
SNOW SATURDAY NIGHT THROUGH MONDAY. TEMPERATURES ARE EXPECTED TO
TURN COLDER NEXT WEEK.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 332 AM EST TUE JAN 15 2013
FAIRLY UNEVENTFUL FOR THE NEXT 24 HOURS. ALTHOUGH THE AIR MASS OVER
US IS COLD ENOUGH FOR LAKE EFFECT SNOWS...THE MOISTURE IS LACKING
AND SHOULD ONLY RESULT IN WIDELY SCATTERED SNOW SHOWERS WITH LITTLE
CHANCE OF MUCH ACCUMS. HAVE LOWERED POPS ACROSS THE NW CWA DUE TO
THIS LACK OF MOISTURE.
THE CLIPPER COMING THROUGH ON WEDNESDAY/WEDNESDAY NIGHT ALSO DOES
NOT LOOK THAT IMPRESSIVE...HOWEVER IT DOES HAVE A COUPLED JET
STRUCTURE COMING THROUGH WITH IT...SO IT MAY OVER ACHIEVE...
PARTICULARLY OVER THE NORTHERN CWA. ALSO EXPECT A BIT OF LAKE
ENHANCEMENT. MUCH OF THE SNOW SHOULD HOLD OFF UNTIL WEDNESDAY
AFTERNOON...BUT THEN IT SHOULD LINGER...BUT GRADUALLY BECOME LIGHTER
THROUGH WEDNESDAY NIGHT. EXPECT A 2-4 INCH ACCUM OVER THE FAR NW
CWA WHERE THE DYNAMICS AND LAKE ENHANCEMENT BOTH MAXIMIZE. SNOW
AMOUNTS SHOULD TAPER OFF QUICKLY AS ONE HEADS SOUTH...WITH ONLY
AROUND AN INCH EXPECTED FOR I-96...AND DOWN TO A DUSTING FOR I-94.
BY THURSDAY THE SYNOPTIC SNOWS MOVE OUT AND WE SHOULD BE JUST LEFT
WITH SCATTERED LIGHT LAKE EFFECT AS INVERSION LEVELS DROP DOWN TO
UNDER 5K FT.
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 332 AM EST TUE JAN 15 2013
THE TOP STORYLINE FOR THE LONG TERM PERIOD IS THE ARRIVAL OF FRIGID
ARCTIC AIR ON SUNDAY WHICH APPEARS TO STICK AROUND FOR SEVERAL DAYS.
MEDIUM RANGE GUIDANCE HAS LOCKED IN ON THIS SOLUTION SO CONFIDENCE
IN A COLDER/SNOWIER PATTERN IS HIGH FOR NEXT WEEK.
PRIOR TO THE ARRIVAL OF THE ARCTIC AIR... A BRIEF WARM UP IS
PROJECTED FOR FRIDAY AND SATURDAY. THIS IS IN RESPONSE TO THE FIRST
SHORTWAVE WITHIN THE DIGGING POLAR TROUGH WHICH PASSES ACROSS THE
NRN GREAT LAKES REGION. MOST OF THE SYNOPTIC SNOW WITH THIS SYSTEM
IS PROGGED TO STAY TO OUR NORTH... BUT SOME LIGHT ACCUMS DUE TO
ISENTROPIC LIFT AHEAD OF THE SYSTEM CANNOT BE RULED OUT NEAR/NORTH
OF HIGHWAY U.S. 10 ON FRIDAY.
ONCE THAT INITIAL NRN GRTLKS WAVE MOVES OFF TO THE EAST... THE FIRST
ARCTIC FRONT ARRIVES FROM THE NORTH ON SATURDAY NIGHT. WOULD EXPECT
TO SEE A DECENT BRIEF BURST OF SYNOPTIC SNOW ALONG THE FRONT...
FOLLOWED BY NW FLOW LAKE EFFECT BEHIND IT FOR LATER SATURDAY NIGHT
INTO SUNDAY AS H8 TEMPS FALL TO AROUND -20C.
A MORE SIGNIFICANT SNOW EVENT IS POSSIBLE LATE SUNDAY NIGHT AND
MONDAY AS THE NEXT... MORE AMPLIFIED... SHORTWAVE AND ARCTIC FRONT
DROPS INTO THE REGION. THE H8 TEMPS BEHIND THE SECOND ARCTIC FRONT
ARE PROGGED TO BE AROUND -25C WITH THE POLAR JET DIPPING SOUTH OF
THE STATE. EXTREME DELTA T/S ALONG WITH DEEP MOISTURE/INSTABILITY
SHOULD LEAD TO SOME SIGNIFICANT SNOW ACCUMULATIONS ALONG/WEST OF
HIGHWAY 131 EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 645 AM EST TUE JAN 15 2013
CONFIDENCE IS HIGH FOR VFR CONDITIONS TODAY AND TONIGHT. SOME LAKE
EFFECT CLOUDINESS IS LIKELY AT MKG AND GRR... BUT CLOUDS BASES
SHOULD BE JUST ABOVE 3K FT. IT IS POSSIBLE CONDITIONS WILL BRIEFLY
DROP TO MVFR AT THESE LOCATIONS BUT FELT THAT THE DURATION AND
LIKELIHOOD OF THIS WAS TOO LOW TO INCLUDE IN THE TAFS.
&&
.MARINE...
ISSUED AT 332 AM EST TUE JAN 15 2013
WILL LEAVE HEADLINES AS IS...ALTHOUGH WILL MOVE THE STARTING TIME OF
THE GALE WATCH BACK TO DAYBREAK WEDNESDAY MORNING. BEST CHANCE OF
REACHING GALES NOW LOOK TO BE MID DAY WEDNESDAY.
&&
.HYDROLOGY...
ISSUED AT 332 AM EST TUE JAN 15 2013
NO ISSUES EXPECTED.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING FOR
LMZ844>849.
SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LMZ844>849.
&&
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...MEADE
AVIATION...MEADE
HYDROLOGY...JK
MARINE...JKHazardous weather outlook, Jan 15, 4:50 AM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 450 AM EST TUE JAN 15 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 450 AM EST TUE JAN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SNOW SHOWERS WEDNESDAY INTO THURSDAY MAY LEAD TO SLIPPERY TRAVEL CONDITIONS. SNOW SHOWERS AND COLD ARCTIC AIR SATURDAY NIGHT THROUGH MONDAY WILL LIKELY CREATE HAZARDOUS TRAVEL. SIGNIFICANT LAKE EFFECT SNOW ACCUMULATIONS AND WHITEOUT CONDITIONS ARE POSSIBLE ALONG AND WEST OF HIGHWAY 131... PARTICULARLY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-160900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 450 AM EST TUE JAN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT. WINDS COULD REACH GALE FORCE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THE MAJORITY OF THE TIME FROM WEDNESDAY THROUGH MONDAY. HEAVY LAKE EFFECT SNOW SHOWERS AND FREEZING SPRAY ARE POSSIBLE SATURDAY NIGHT THROUGH MONDAY AS COLD ARCTIC AIR POURS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.